The Highs and Lows Of Sex- How Antidepressants Can Affect Your Libido


A male who once had a high sex drive is experiencing a decrease in his libido and the inability to become aroused and maintain a hard erection during sex as a result of taking antidepressant medication.

Case #: 
429

Concern:

I enjoy sex and am lucky enough to have a wife that enjoys it just as much as I do. We have a lot of fun together in the bedroom, but lately I have been concerned about my libido. It seems to be slowing down and even though I once had a high sex drive, I find that my erections are becoming weak and my desire for sex has diminished. I am currently taking antidepressants and wonder if maybe they could be causing my lack of interest and sexual dysfunction?

Discussion:

The cause of your low libido and soft erections is your antidepressant medication. Almost all antidepressant medicines contain SSRI’s or Selective Serotonin Reuptake Inhibitors that reduce the hormones that are responsible for your sex drive. When these hormones are reduced, you may no longer feel a need or desire for sex and even have a hard time getting an erection. 

How SSRI’s Affect Libido
SSRI’s can have a major effect on your libido and sex life. Common sexual side effects of antidepressants include, weak erections or trouble initiating an erection, decreased sex drive and decreased physiological arousal.
 
SSRI’s are designed to block serotonin from being absorbed in the brain. While this is effective at treating depression, the SSRI’s can also interfere with the production of acetylcholine, the neurotransmitter necessary for proper parasympathetic action of the testicular and adrenal functions. This can cause testosterone and DHEA productions to decrease and result in a low libido, premature ejaculation and even impotence.

Since antidepressants remain in your body at all times in order to work properly, your body never has a chance to restore these hormone levels, and they continue to become reduced until they are completely depleted and you are left with no sex drive at all. 
 
Getting your Sex Life Back
Not wanting sex as often as you used to, or as often as your partner can be frustrating. It can even lead to relationship problems. If you are currently taking your antidepressant medicine, talk to your doctor about your sexual dysfunction and ask for a medicine that contains less SSRI’s or none at all. Never stop taking your medication without consulting your doctor. Antidepressants can be very addictive and if you stop taking them you may experience withdrawals, mood swings or severe depression.
 
Your doctor will be able to help you choose a medication that will help treat your depression but not your sex drive. You should also take herbal supplements that can help restore the hormones that are depleted by the SSRI’s in the medication. When your hormone levels are restored, your libido will improve and your sex life will go back to normal.

What to do


Happier Mood and Harder Erection with Fresh Catch Fish Oils

Improve your mood. Feel less anxious and worried. And most importantly, gain a better erection with Happier Mood and Harder Erection with Fresh Catch Fish Oils. Read more
5
Average: 5 (1 vote)


0 comments



Copyright © HerbalLove. All rights reserved.

The information on this site is provided for informational purposes and is not meant to substitue for medical or physician advice, diagnosis, or treatment.
See the Terms of Service and Privacy Policy for more information.